Kentucky, 2016

Tornadoes and Flood in Kentucky, July 6, 2016

July 6, 2016 · NWS PAH · 23 events in 13 counties and zones

A line of thunderstorms produced sporadic wind damage in southeast Missouri. The line intensified as it approached the Mississippi River and began to bow out.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$686,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A line of thunderstorms produced sporadic wind damage in southeast Missouri. The line intensified as it approached the Mississippi River and began to bow out. Widespread damaging winds raked areas west of Kentucky Lake in the afternoon. The wind damage became more sporadic east of Kentucky Lake. The storms occurred ahead of a small-scale 500 mb shortwave over western Missouri. A moderately strong southwest wind flow of moist and very unstable air fueled the storms. Mixed-layer capes around 3000 j/kg fed into the southern end of the line of storms. Precipitable water values were near 2 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 6, 11:43 AM CST, 33 minutes earlier.

Area forecast discussion, Jul 6, 11:43 AM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
Issued by National Weather Service Louisville KY
1243 PM CDT WED JUL 6 2016

.UPDATE...
Issued at 1239 PM CDT Wed Jul 6 2016

The AVIATION section has been updated for the 18Z TAF issuance.

UPDATE Issued at 1134 AM CDT Wed Jul 6 2016

Converging MCS's across our region this afternoon will result in a
good chance of severe storms with damaging winds being the
primary threat, mainly over southeast Missouri, the southern tip
of Illinois and the Purchase Area of west Kentucky. The strongest
storms are likely to form near the intersection of the 2
boundaries, which will result in a quick east southeast or
southeast motion. Large hail will also be possible. The quick
storm motion should limit the heavy rainfall potential, although
there will be some relatively brief intense rainfall rates, which
may tax poorly draining areas.

Heat indices may climb above 100 ahead of the storms over
southeast Missouri and west Kentucky. North of the southward
moving boundary, it will be much cooler.

&&

.SHORT TERM...(Today through Friday night)
Issued at 135 AM CDT Wed Jul 6 2016

MCS will be developing/storms becoming more numerous in vicinity
of current activity from Ncntrl IL back into across srn IA/nrn MO
early this morning. It will be diving southeastward and its
remnants or outflows potentially will be flirting with our
northern CWA border by 12Z this morning.

Said outflows/boundaries should touch off scattered convection for
us this morning, particularly across the north and east, where
models track decaying system. Then, said outflows/boundaries
should reignite activity during the daytime heating ptn of the
day, and this may be across our central and southern counties.
We'll therefore carry and translate mid to high chance cat pops
across the area today. This includes SWODY1 slgt risk svr. across
mainly our northern half of the area, where the boundary should
settle and help stimulate/focus some more aggressive updrafts
"during the heat of the daytime", as the outlook states.

Another wave/associated convection makes a dive southward across
the area late Wed night-early Thursday, and its outflow/boundary
could also focus some daytime convection later Thursday. So a
similar scenario for Thursday, although upper heights are starting
to rise in our south/west, in response to the broader ridge aloft.

Our best chance for stronger storms/additional coverage comes
Friday pm/evening, when a front dives south out of the zonal
westerlies that make passage across the Great Lakes and nudge into
the Ohio valley. It'll break the ridge down a bit, and activate
diurnal convection along the boundary. With some dynamical energy,
these storms will have perhaps the best chance for damaging wind
gust potential, in addition to the heavy rain/lightning producers.

Heat Index will exceed 100 today, and may approach 105 briefly in
isolated locales. A slightly better chance of reaching or
exceeding 105 for the area occurs Thursday and Friday afternoons,
and thus will be monitored closely if it necessitates
headline/advisory posting.

.LONG TERM...(Saturday through Tuesday)
Issued at 244 AM CDT Wed Jul 6 2016

Models show a frontal boundary meandering near or just south of the
PAH forecast area through the weekend into early next week.  GFS is
farther north and more robust with QPF amounts than the ECMWF,
and the Canadian implies more diurnally driven chances. Overall
this set up will keep the best shower and thunderstorm chances
focused across our southern half of counties Saturday through
Monday, with just slight chances for our northeast counties. Kept
probabilities in the chance category or lower for now until we see
a little better model agreement. Temperatures will be near
seasonal through this period with highs around 90 degrees and lows
around 70 degrees.

For Monday night into Tuesday, models show the front lifting
northeast across our region, which should give us a little more
uniform shower and thunderstorms chances.  Again, kept probabilities
in the chance category for now due to potential timing concerns and
fairly light QPF amounts. The front lifting north will also
result in slightly higher temperatures and dew points for Tuesday.

&&

.AVIATION...
Issued at 1243 PM CDT Wed Jul 6 2016

A line of severe thunderstorms will impact KCGI shortly with
winds up to and possibly in excess of 50kts. The line will
similarly impact KPAH around 19Z. Winds fields will be from the
east or southeast for the remainder of the day behind the
convective activity. Confidence in the forecast beyond this
afternoon is low, so just kept the forecasts simple and VFR with
the exception of some MVFR fog at KCGI late tonight/early
Thursday.

&&

.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...DRS
AVIATION...DRS
Hazardous weather outlook, Jul 6, 10:17 AM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1117 AM CDT WED JUL 6 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-071000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1117 AM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF SEVERE THUNDERSTORMS WITH WIDESPREAD DAMAGING WINDS HAS
JUST MOVED INTO SOUTHEAST MISSOURI AND WILL MOVE EAST THROUGH ALL
OF SOUTHEAST MISSOURI...AND ACROSS THE SOUTHERN TIP OF ILLINOIS
AND THE PURCHASE AREA OF WEST KENTUCKY THROUGH THE AFTERNOON.
LARGE HAIL...BRIEF VERY HEAVY RAINS...AND FREQUENT LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS LINE OF STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A DAILY CHANCE OF THUNDERSTORMS EXISTS. FRIDAY AFTERNOON MAY
YIELD THE NEXT BEST CHANCE FOR STRONGER STORMS...BUT MOST STORMS
EACH DAY WILL HAVE HEAVY RAIN AND LIGHTNING AS THEIR PRIMARY
HAZARDS.

AFTERNOON HEAT INDICES WILL TOP OUT IN EXCESS OF 100 DEGREES OVER
NEARLY THE ENTIRE AREA THURSDAY AND FRIDAY...AND MAY AT TIMES
REACH OR EXCEED THE ADVISORY THRESHOLD OF 105 FOR SOME LOCALES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR SOUTHEAST MISSOURI...THE
PURCHASE AREA OF KENTUCKY...AND THE SOUTHERN TIP OF ILLINOIS.

DRS

In the hours before

Local storm report, Jul 6, 11:30 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1230 PM CDT WED JUL 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     1 S POPLAR BLUFF        36.75N 90.41W
07/06/2016                   BUTLER             MO   EMERGENCY MNGR

            SEVERAL TREES DOWN IN TOWN. POWER LINES DOWN
            TOO.

1220 PM     TSTM WND DMG     1 NE ZALMA              37.15N 90.07W
07/06/2016                   BOLLINGER          MO   PUBLIC

            TREES SNAPPED AND UPROOTED.

&&

NWS PADUCAH KY
IRIS SYSTEM
Special weather statement, Jul 6, 11:31 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1231 PM CDT WED JUL 6 2016

KYZ007-008-011-012-061815-
LYON KY-MARSHALL KY-LIVINGSTON KY-TRIGG KY-
1231 PM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL...SOUTHEASTERN
LIVINGSTON...LYON AND NORTHWESTERN TRIGG COUNTIES UNTIL 115 PM CDT...

AT 1231 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BENTON...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BENTON...EDDYVILLE...LAND BETWEEN THE LAKES AREA...ENERGY...
ROCKCASTLE...KUTTAWA AND GRAND RIVERS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FOR
WESTERN KENTUCKY.

LAT...LON 3676 8838 3690 8842 3716 8811 3686 8785
TIME...MOT...LOC 1731Z 245DEG 21KT 3690 8829
Local storm report, Jul 6, 11:59 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1259 PM CDT WED JUL 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     NON-TSTM WND GST 2 W SCOTT CITY          37.23N 89.57W
07/06/2016  M55 MPH          SCOTT              MO   ASOS

            ASOS STATION CAPE GIRARDEAU REGIONAL AIRPORT
            /CGI/.

&&

PS
Local storm report, Jul 6, 12:04 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
104 PM CDT WED JUL 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     TSTM WND DMG     2 NNE DEXTER            36.82N 89.94W
07/06/2016                   STODDARD           MO   EMERGENCY MNGR

            TREES DOWN NORTH AND SOUTH OF DEXTER.

&&

PS
Local storm report, Jul 6, 12:09 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
109 PM CDT WED JUL 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     TSTM WND DMG     CAPE GIRARDEAU          37.30N 89.55W
07/06/2016                   CAPE GIRARDEAU     MO   PUBLIC

            TREE DOWN IN CAPAHA PARK. VIA SOCIAL MEDIA.

&&

PS
Local storm report, Jul 6, 12:12 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
112 PM CDT WED JUL 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     TSTM WND DMG     DONIPHAN                36.63N 90.83W
07/06/2016                   RIPLEY             MO   EMERGENCY MNGR

            LATE REPORT. SCATTERED TREES DOWN ACROSS THE
            COUNTY. .

&&

PS

The radar

The Ft Campbell radar (KHPX), 47 km away, was scanning. The volume nearest the first event began at 18:17 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 2 tornado, 1 funnel cloud, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Trigg

When
July 6, 12:16 PM CST
Where
Trigg County, Cerulean
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
36.970, -87.720

A trained spotter measured a wind gust to 60 mph.

Thunderstorm Wind, Ballard

When
July 6, 12:25 PM CST to 12:31 PM CST
Where
Ballard County, Wickliffe to 1 mi ENE of La Center
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
36.970, -89.080

Numerous trees were blown down across parts of the county, including the city of La Center. Power lines were blown down in Wickliffe and La Center. Roads were blocked in a number of locations around the county. A mobile home was overturned in Barlow.

Thunderstorm Wind, Carlisle

When
July 6, 12:25 PM CST to 12:33 PM CST
Where
Carlisle County, 2.74 mi NNE of Arlington to 1.62 mi NNE of Milburn
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.814, -88.995

Trees and power lines were down across parts of the county. Numerous power outages were reported. A sawmill was damaged on County Road 1201 northeast of Arlington. A barn was damaged along Kentucky Highway 307 between the intersections of Highways 121 and 80.

Tornado, Ballard

When
July 6, 12:26 PM CST to 12:29 PM CST
Where
Ballard County, 0.53 mi SE of Ogden to 2.28 mi ESE of Ogden
Rating
EF1
Path length
1.85 mi
Path width
250 yd
Continued into
McCracken, Ky (PAH)
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
37.174, -88.944

The tornado touched down on Highway 473 just north of Bandana, where there was significant damage to a home, barn, and grain bin. Debris from the home was thrown at least a half mile. The rest of the damage consisted mainly of snapped and uprooted trees, including some large mature trees. A few homes sustained minor roof and siding damage along the path. Peak winds were estimated near 105 mph. The tornado crossed into McCracken County where Highway 358 crosses the county line.

Tornado, McCracken

When
July 6, 12:29 PM CST to 12:35 PM CST
Where
McCracken County, 0.57 mi W of Ragland to 1.99 mi ESE of Ragland
Rating
EF1
Path length
2.55 mi
Path width
250 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
37.171, -88.910

The tornado entered McCracken County from Ballard County along Highway 358. Damage in McCracken County consisted mostly of snapped and uprooted trees, including some large mature trees. At least ten trees were blown down in the McCracken County portion of the path. A few homes sustained minor roof and siding damage along the path. A barn roof was blown off. Peak winds were estimated near 105 mph.

Thunderstorm Wind, Hickman

When
July 6, 12:30 PM CST
Where
Hickman County, Clinton to 1 mi N of Clinton
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.670, -88.980

Numerous trees were blown down. A tin roof was blown off an equipment shed and another business in Clinton. Most of the damage was on the north side of Clinton or in Clinton.

Thunderstorm Wind, Ballard

When
July 6, 12:35 PM CST
Where
Ballard County, Kevil
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
37.080, -88.900

Shingles were blown off a house, and small to medium-size tree limbs were down.

Thunderstorm Wind, McCracken

When
July 6, 12:37 PM CST to 12:50 PM CST
Where
McCracken County, (Pah)barkley Arpt Pa to 2 mi ESE of Paducah
Measured
58 kt (67 mph) measured gust
Property damage
$75,000
Reported by
Trained Spotter
Coordinates
37.070, -88.770

Numerous trees were blown down across the county, including the city of Paducah. At least a couple of trees landed on houses. Other trees landed on power lines and across roadways. A wind gust to 66 mph was measured by the automated observing system at Barkley Regional Airport, adjacent to the National Weather Service office. A trained spotter on the south side of Paducah measured a wind gust to 67 mph. A utility company reported 7,000 people were without power in the city of Paducah.

Funnel Cloud, McCracken

When
July 6, 12:38 PM CST
Where
McCracken County, 4 mi NNE of Grahamville
Reported by
Trained Spotter
Coordinates
37.154, -88.752

A funnel cloud was reported by a trained spotter moving over the Ohio River toward Metropolis, Illinois.

Thunderstorm Wind, Graves

When
July 6, 12:39 PM CST to 12:52 PM CST
Where
Graves County, 3 mi N of Fancy Farm to Boaz
Measured
61 kt (70 mph) estimated gust
Reported by
Social Media
Coordinates
36.843, -88.780

Numerous trees were blown down in northwest and north central Graves County. A large tree was snapped a few miles north of Fancy Farm. Roof damage was reported in Boaz.

Thunderstorm Wind, McCracken

When
July 6, 12:45 PM CST to 12:50 PM CST
Where
McCracken County, Reidland to 2 mi SE of Shady Grove
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
NWS Employee
Coordinates
37.020, -88.530

Numerous trees were blown down across eastern McCracken County. A few of the trees landed on roads and power lines. Highway 450 was closed by downed trees. Shingles and gutters were blown off at least a few homes near U.S. Highway 68. A few utility poles were snapped on Highway 1954.

Thunderstorm Wind, Graves

When
July 6, 12:55 PM CST to 1:00 PM CST
Where
Graves County, Mayfield to Symsonia
Measured
54 kt (62 mph) measured gust
Property damage
$150,000
Reported by
AWOS
Coordinates
36.730, -88.630

Numerous trees were blown down across northeast, east central, and central Graves County. A wind gust to 62 mph was measured at the Mayfield-Graves County airport. Power was out in some rural locations for over 24 hours. In Mayfield, the roof of an American Legion post was extensively damaged. Damage estimates were near 100,000 dollars to completely repair the roof.

Thunderstorm Wind, Marshall

When
July 6, 1:00 PM CST to 1:10 PM CST
Where
Marshall County, 2 mi NE of Oak Level to Benton
Measured
61 kt (70 mph) estimated gust
Property damage
$45,000
Reported by
Trained Spotter
Coordinates
36.891, -88.444

Numerous trees and power lines were blown down across central and northwest parts of the county. Near Oak Level, power poles and trees were blown down. Some structural damage was reported in the Benton area.

Thunderstorm Wind, Livingston

When
July 6, 1:02 PM CST
Where
Livingston County, Salem
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
37.270, -88.250

The public estimated a wind gust to 65 mph.

Thunderstorm Wind, Marshall

When
July 6, 1:05 PM CST to 1:10 PM CST
Where
Marshall County, 4 mi N of Benton to 5 mi N of Fairdealing
Measured
50 kt (58 mph) measured gust
Property damage
$60,000
Reported by
Mesonet
Coordinates
36.928, -88.350

There were scattered reports of downed trees in north central and northeast Marshall County. A wind gust to 58 mph was measured at the Kentucky mesonet site near Draffenville. Some isolated structural damage was reported in the area, mostly due to fallen trees. Several miles north of Fairdealing, trees were blown down near Kentucky Lake.

Thunderstorm Wind, Lyon

When
July 6, 1:10 PM CST
Where
Lyon County, 1 mi WSW of Eddyville
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
37.044, -88.087

Four power poles with transformers were blown down.

Thunderstorm Wind, Calloway

When
July 6, 1:10 PM CST to 1:14 PM CST
Where
Calloway County, 3 mi ENE of Lynn Grove to Murray
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
36.617, -88.380

Large trees were down a few miles east-northeast of Lynn Grove. In Murray, the public estimated the wind gusted to 70 mph.

Flood, Trigg

When
July 6, 1:17 PM CST to 2:00 PM CST
Where
Trigg County, 2 mi N of Cadiz to 2 mi W of Cadiz
Cause
Heavy Rain
Reported by
Public
Coordinates
36.899, -87.820

A secondary road was flooded.

Thunderstorm Wind, Trigg

When
July 6, 1:25 PM CST to 1:30 PM CST
Where
Trigg County, 3 mi E of Rockcastle to Cadiz
Measured
56 kt (64 mph) estimated gust
Property damage
$35,000
Reported by
Emergency Manager
Coordinates
36.900, -87.916

Trees were down across northern parts of the county, especially in the Rockcastle area. Trees and power lines were down across the city of Cadiz. A trained spotter estimated winds gusted to 60 mph between Cadiz and Rockcastle.

Thunderstorm Wind, Trigg

When
July 6, 1:28 PM CST
Where
Trigg County, 1 mi W of Canton
Measured
52 kt (60 mph) measured gust
Reported by
Public
Coordinates
36.800, -87.968

A wind gust was measured to 60 mph.

Thunderstorm Wind, Caldwell

When
July 6, 1:29 PM CST
Where
Caldwell County, Princeton to 4 mi N of Princeton
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
37.120, -87.870

A trained spotter measured a wind gust to 64 mph in Princeton. Trees were bent over several miles north of Princeton along Highway 293.

Thunderstorm Wind, Webster

When
July 6, 1:50 PM CST
Where
Webster County, Clay
Measured
56 kt (64 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
37.480, -87.830

Multiple trees and power lines were blown down in and around Clay. Some of the trees blocked streets. A tree fell on a house. Several trees fell across power lines, bringing down power poles.

Thunderstorm Wind, Todd

When
July 6, 2:04 PM CST to 2:10 PM CST
Where
Todd County, 2 mi NE of Elkton to 3 mi S of Sharon Grove
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
36.840, -87.124

Northeast of Elkton, trees were blown down and a swingset was destroyed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2016Every state in 2016This day in weather historyThe tornado archive for Kentucky, 2016Warnings in Kentucky, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 638582, 638572, 638574, 638631, 638632, 638556, 638640, 638587, 638560, 638558, 638669, 638588, 638597, 638595, 638576, 638557, 638568, 646569, 638593, 638580, 638592, 638584, 638596.